Accutaners, did ayone else have cortisone nightmare

Hey everyone! I figured since we all on accutane that some of you have also had cortisone injections into cysts. Unfortunately, I have two areas (somewhat large) on my chin that were injected and later resulted in atrophy (indentations or “dimples”). Needless to say, I was beyond (and still am) sick about it. I have never had a scar before, and now I have these indentations. My derm suggested these shots and never told me that this could happen. She has promised me that these are temporary (but can take up to 6 months to fill in).

Has anyone else shared this wonderful experience, and how long did it
take to fill in? Someone else e-mailed me saying that they had six indentations and it took five months. Thanks!!

Tanya

Related Acne Archive Posts & Questions

2 thoughts on “Accutaners, did ayone else have cortisone nightmare

  1. So they do go away at some point? That’s reassuring. I had cysts injected once (a whole bunch of them!) and now have a dimple on my chin and two indentations on my cheek. These were the cysts that the injections actually worked for. Half of the cysts that he injected didn’t respond (which I am glad for now!) and have not resulted in indentations, as they are actually still cysts! And this is from about a month ago… but they are much smaller and flattening out now. I would never let a derm give me cortisone injections again!!!

  2. Hey Nymue,

    Everything I have read states that kenalog intralesional injections sometimes include temporary indentations in the skin (atrophy). Every site and doctor states that this is a temporary condition, and that the skin fills in when the steroid crystals are dissolved (takes 3-6 months). The only way that it may be permanent is if the smae site has been repeatedly injected. I find this particular side effect quite disturbing. I only get small cysts (very shallow) on my chin. I would rather have looked at a lump for 1-1/2 weeks than two significant indentations on my chin for six months!! Usually I do my homework on treatments, but my doctor caught me off guard saying that my cyst would be gone the next day. Never did anyone tell me that this could happen. So many people have e-mailed me about their indentations; it obviously is not such a rare event. Every derm has an obligation to tell their patients that this is a possibility!!
    I am sure yours will also fade in time (and someday we will forget this whole ordeal!! I know one thing, I will never ever get another cortisone injection!! I had two others injected by diff’t derms, and they did not result in atrophy. You can have several injected at same time, and some of them can be fine, and others can cause atrophy. I wll not play that loot again. Take care!
    Tanya

Comments are closed.